Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Can stopping a TCA cause palpitations? SLS

Posted by KaraS on July 23, 2005, at 15:39:02

In reply to Re: Can stopping a TCA cause palpitations?, posted by SLS on July 23, 2005, at 15:24:28

> Depression very often produces something called dysautonomia, albeit a usually mild form of it. The autonomic nervous system tends to favor the sympathetic and reduce the parasympathetic. This can cause heart palpitation, even in the absence of medication. Now you take a tricyclic, and find that some of these things are temporarily exagerrated. They mitigate over time, particularly if the person responds to the medication. If you take the medication away, you would expect that these things would disappear entirely. Unfortunately, this is not true if the person is actually relapsing into depression. In this case, palpitations might return as a symptom.
>
>
> - Scott


Perhaps that's it but I was only on a small amount of doxepin (25 mg.). It did give me some boost in mood - but not much.

It's good to understand how depression can cause palpitations in an otherwise healthy heart.

Thanks
K


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KaraS thread:532192
URL: http://www.dr-bob.org/babble/20050723/msgs/532229.html